Alert archive / Washington / Wind Advisories in 2015

Wind Advisory 18, NWS Pendleton, OR

June 11, 2015Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Jun 11, 2015, 1:42 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Jun 11, 2015, 2:00 AM PDT. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2015, 1:42 AM PDT (08:42 UTC)
In effect from
Jun 11, 2015, 2:00 AM PDT
Expired
Jun 12, 2015, 9:00 PM PDT
In force
43 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 8.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2015-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2015-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2195 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WWUS76 KPDT 110842
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
142 AM PDT THU JUN 11 2015

WAZ026-111700-
/O.NEW.KPDT.WI.Y.0018.150611T0900Z-150613T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
142 AM PDT THU JUN 11 2015

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT FRIDAY.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH FRIDAY EVENING.

* IMPACTS...GUSTY WINDS COULD IMPACT DRIVING CONDITIONS ON THE
  INTERSTATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
746 
WWUS76 KPDT 111505
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
805 AM PDT THU JUN 11 2015

.WINDY THROUGH FRIDAY EVENING.

WAZ026-112300-
/O.CON.KPDT.WI.Y.0018.000000T0000Z-150613T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
805 AM PDT THU JUN 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY...

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH FRIDAY EVENING.

* IMPACTS...GUSTY WINDS COULD IMPACT DRIVING CONDITIONS ON THE 
  INTERSTATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
101 
WWUS76 KPDT 112135
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
235 PM PDT THU JUN 11 2015

.WINDY THROUGH FRIDAY EVENING.

WAZ026-120700-
/O.CON.KPDT.WI.Y.0018.000000T0000Z-150613T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
235 PM PDT THU JUN 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY...

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH FRIDAY EVENING
  MAINLY PEAKING DURING THE AFTERNOON AND EVENING HOURS.

* IMPACTS...GUSTY WINDS COULD IMPACT DRIVING CONDITIONS ON THE 
  INTERSTATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
749 
WWUS76 KPDT 120435
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
935 PM PDT THU JUN 11 2015

.WINDY THROUGH FRIDAY EVENING.

WAZ026-121800-
/O.CON.KPDT.WI.Y.0018.000000T0000Z-150613T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
935 PM PDT THU JUN 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH FRIDAY
  EVENING MAINLY PEAKING DURING THE AFTERNOON AND EVENING HOURS.

* IMPACTS...GUSTY WINDS COULD IMPACT DRIVING CONDITIONS ON THE 
  INTERSTATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
156 
WWUS76 KPDT 121454
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
754 AM PDT FRI JUN 12 2015

.WINDY THROUGH THIS EVENING.

WAZ026-130400-
/O.CON.KPDT.WI.Y.0018.000000T0000Z-150613T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
754 AM PDT FRI JUN 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...NORTHWEST 30 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH THIS
  EVENING WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON
  AND EVENING HOURS.

* IMPACTS...GUSTY WINDS COULD IMPACT DRIVING CONDITIONS ON THE 
  INTERSTATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
070 
WWUS76 KPDT 130346
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
846 PM PDT FRI JUN 12 2015


WAZ026-130500-
/O.EXP.KPDT.WI.Y.0018.000000T0000Z-150613T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
846 PM PDT FRI JUN 12 2015

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WINDS HAD DECREASED ACROSS THE KITTITAS VALLEY. THUS THE
THREAT FOR ADVISORY LEVEL WINDS HAD DIMINISHED AND THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 10, 10:30 PM PDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 10, 10:30 PM PDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1030 PM PDT WED JUN 10 2015

UPDATED THE AVIATION DISCUSSION

.UPDATE...THE LATEST IR SATL WAS SHOWING MOSTLY CLEAR SKIES ACROSS
THE AREA AND THIS WAS A RESULT OF A HIGH PRESSURE PRESSURE SYSTEM
THAT WAS PRODUCING THE DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES.
YAKIMA WASHINGTON REACHED A RECORD HIGH TEMPERATURE TODAY.

THE MOSTLY CLEAR SKIES AND DRY CONDITIONS WILL PERSIST INTO TONIGHT
AND OTHER THAN SOME MINOR MODIFICATIONS THE PRESENT SHORT TERM
FORECAST APPEARS ON TRACK.

AVIATION...VFR CONDITIONS WILL PERSIST FOR THE NEXT 24 HOURS ACROSS
ALL TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 335 PM PDT WED JUN 10 2015/

SHORT TERM...TONIGHT THROUGH SATURDAY...A DRY NORTHWEST FLOW WILL
CONTINUE THROUGH THURSDAY. THIS FLOW WILL KEEP CONDITIONS FAIR AND
DRY THROUGH THURSDAY WITH VERY LIMITED CLOUD COVER. LOWS TONIGHT
WILL BE A BIT COOLER THAN PREVIOUS NIGHTS DUE TO BETTER COOLING IN
THE DRY AIR MASS. LOCALLY BREEZY WINDS WILL CONTINUE INTO THE
EVENING, ESPECIALLY NEAR THE CASCADE GAPS. HIGH TEMPS THURSDAY WILL
BE FAIRLY SIMILAR TO TODAY. ALSO WINDS WILL AGAIN BE LOCALLY BREEZY
TO WINDY THURSDAY AFTERNOON AND EVENING. WINDS IN THE KITTITAS
VALLEY COULD REACH TO NEAR 30 MPH SUSTAINED ALONG THE NORTH SIDE OF
THE VALLEY. AN UPPER TROUGH WILL BUILD INTO WESTERN CANADA THURSDAY
NIGHT AND PERSIST OVER THAT PORTION OF NORTH AMERICA FRIDAY THROUGH
SATURDAY. THIS TROUGH WILL CAUSE THE FLOW ACROSS THE AREA TO BECOME
MORE WESTERLY AND TO BE A BIT STRONGER. OVERALL THIS FLOW WILL ALSO
BE DRY WITH ONLY A FEW HIGH CLOUDS AT TIMES. THIS TROUGH WILL ALSO
PUSH A DRY COLD FRONT ACROSS THE AREA THURSDAY NIGHT AND FRIDAY
MORNING. THUS WILL SEE INCREASED WINDS ACROSS THE REGION FRIDAY
AFTERNOON AND EVENING. HIGH TEMPS FRIDAY AND SATURDAY WILL BE
COOLER, BUT WILL STILL BE RUNNING SLIGHTLY ABOVE SEASONAL. OVERNIGHT
LOW TEMPS WILL BE NEAR NORMAL FOR THIS TIME OF YEAR. A FEW OF THE
COOLER, SHELTERED LOCATIONS COULD REACH THE MID 30S SATURDAY
MORNING THOUGH. 90

LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...A DRY WESTERLY FLOW
WILL BE OVER THE REGION SATURDAY NIGHT AND SUNDAY. SURFACE WINDS
WILL GENERALLY BE LIGHT AND OUT OF THE NORTH OR EAST...AND DAYTIME
TEMPERATURES WILL REMAIN ABOVE NORMAL WITH HIGHS IN THE MID 70S TO
MID 80S. THEN ON MONDAY...AS A LOW ROTATES DOWN FROM THE GULF OF
ALASKA...SOUTHWEST FLOW WILL BEGIN TO BRING SOME MID-LEVEL MOISTURE
INTO THE AREA. IF THE FASTER GFS IS CORRECT...THIS WILL CAUSE
SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS MONDAY EVENING THROUGH
TUESDAY AFTERNOON. SINCE BOTH THE ECMWF AND CANADIAN MODELS HOLD THE
LOW FARTHER NORTH...KEEPING THE AREA DRY...ONLY HAVE A SLIGHT CHANCE
OF CONVECTION IN THE FORECAST. SOUTHWEST FLOW WILL PERSIST ON
WEDNESDAY...SO THERE IS ALSO A SLIGHT CHANCE OF MOUNTAIN SHOWERS AND
THUNDERSTORMS ON THIS DAY. THERE COULD ALSO BE WINDY CONDITIONS
ACROSS THE COLUMBIA BASIN ON WEDNESDAY WITH A FRONT CROSSING THE
AREA. COBB

FIRE WEATHER...RED FLAG WARNINGS CURRENTLY IN EFFECT WILL BE
EXTENDED THROUGH FRIDAY EVENING AND WILL ALSO INCLUDE ALL OF THE
OREGON COLUMBIA BASIN AND THE CONFEDERATE TRIBE OF WARM SPRINGS
AREA. A DRY WESTERLY FLOW WILL PERSIST THROUGH THE END OF THE WEEK.
ALTHOUGH THERE WILL BE A SLIGHT COOLING TREND...DEW POINTS WILL ALSO
DECLINE OVER THE NEXT SEVERAL DAYS. AFTERNOON HUMIDITIES WILL BE IN
THE TEENS (LOCALLY SINGLE DIGITS). SURFACE GRADIENTS WILL REMAIN
TIGHT ENOUGH TO BRING BREEZY WINDS TO PORTIONS OF THE COLUMBIA BASIN
AND SURROUNDING VALLEYS AS WELL AS CENTRAL AND NORTH CENTRAL OREGON.
THURSDAY SHOULD BE THE DAY WITH THE STRONGEST WINDS...AS FORECAST
SOUNDINGS SHOW A MARINE LAYER DEEPENING ON THE WEST SIDE OF THE
WASHINGTON CASCADES ON THURSDAY THAT WILL RESULT IN A MARINE SURGE
ACROSS THE BASIN. WISTER

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  55  89  54  83 /   0   0   0   0
ALW  62  90  59  83 /   0   0   0   0
PSC  56  94  55  86 /   0   0   0   0
YKM  61  92  57  84 /   0   0   0   0
HRI  57  93  56  85 /   0   0   0   0
ELN  61  86  57  78 /   0   0   0   0
RDM  42  86  42  81 /   0   0   0   0
LGD  50  83  49  78 /   0   0   0   0
GCD  48  87  47  82 /   0   0   0   0
DLS  59  86  56  79 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WA...&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

97/97

Nearby

Wind Advisories in Washington, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.